Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to lower high BP without medication?

High B.P of 161/103.ANyone please suggest means to bring it normal ofcourse with less or no medication please,? High B.P of 161/103.ANyone please suggest means to bring it normal ofcourse with less or no medication please,?
Thu, 20 Oct 2011
Report Abuse
Question is related to
Drug/Medication ,  
  User's Response
's  Response
161/103 is considered as severe hypertension, medication is something u must take. Besides that, try to avoid oily, salty and fatty foods such as fried foods, junk foods, processed foods and chicken skin. Avoid high cholesterol foods like seafoods and red meat.
Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Hello.
Thanks for writing to us.
The blood pressure readings that you have mentioned are definitely high. It is difficult to bring down such high levels without the help of medicines. There are many groups of drugs that can help you like beta blockers, ACE inhibitors, A II antagonists, calcium channel blockers, etc but iut is best to take these medicines after consulting with your physician.
I hope this information has been both informative and helpful for you.
Regards,
Dr. Praveen Tayal
drtayal72@gmail.com
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome.Your target BP should be 120/80 mm HG.Since this is more than 40/20 from current reading,you will have to take medicine.One drug or life style modification can reduce the BP maximum by 20/10 mm.In your case target is more than double so you will have to take medicine.Consult your physician for your full investigations and treatment.Don't be casual in this.Good luck.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I recently experienced an elevated blood pressure of 198/103 while in the dentist s chair awaiting two surgical extractions. The dentist would not start , understandably so. Thereafter I went to see my primary care doctor, whose nurse practitioner gave me a Clonidine pill and a prescription for it. I was previously taking 100mg of Losartan. once a day without side effects. She has me taking Clonidine twice a day. W hile my blood pressure has significantly lowered, I do not like the effect of this medication, especially taking it twice a day. I feel the Circumstances elevated my pressure. This all occurred on Wednesday. I am going back yo see her today at 2pm. I also take a natural supplement called Michael s Blood Pressure factors, which contains Calcium, Magnesium and Hawthorn Berry. I have also looked into a high blood pressure diet, since I believe nutrition plays a huge part in our well-being. I also regularly walk twice a day. What are your thoughts? Damaris Thomas

doctor1 MD

Dear Doctor When should I take medication against higher blood pressure? What is doing MIcardis? Are there any symtoms for higher blood pressure? How can I know that I really have the blood pressure? What side effects are from using Micardis? Are my question leading to effectivly anlyse the proble in my issue stated? How my question will help you, doctor to better undestand the issue? What is given now is the age, result of the measurement and the drug suggested as my fri Also the point is that my pressure two months ago is reasonably good 129. My friend take Micardis in the morning I during day time have not symptomd Symtoms are rather when I am in bad and eaven more symptoms in the morning. So the treatment which tke my friend does not have any sense for me, as his medication mostly working during daytime but in the morning have pressure as me. So I believe that without finding the reason of this pressure this medication could be only in some way effective to make lower pressure for some time but a problem of pressure would be existed further. But point is that before any reasonable question it is is good to know what the problem is about. I must understand what is your approach to it to be easy understood by me.

doctor1 MD

My bp is 172/104, with a pulse of 82. How bad is that really and what should I do to lower the reading? It diastolic has ran between 95 and 104 all day and last night. I am on mulitple pain medications which I would have thought would make the reading lower.

Recent questions on  Beta blocker

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet (

doctor1 MD

hi i am a 42 year old female and have just been diagnosed with a svt with aberrent (rbbb)pattern my pulse is between 35-43 and my blood pressure is usually 90/60 and am currently on carvedilol 3.125mgs twice a day and am waiting for an angiagram do you have any ideas what is wrong

doctor1 MD

I am 23 and I have Inappropriate Sinus Tachycardia. I have been on beta blockers for 4 years and have gotten quite use to my fast heart. However, over the past month when I move from a resting position, or walk my body gets very tingly and I get weak/lightheaded. I am waiting to get an apt with my cardiologist but it seems he is completely booked. Please let me know any ideas you might have about this.

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...